Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Continuity of Lie mappings of the skew elements
of Banach algebras with involution


Authors: M. I. Berenguer and A. R. Villena
Journal: Proc. Amer. Math. Soc. 126 (1998), 2717-2720
MSC (1991): Primary 46H40, 17B40
DOI: https://doi.org/10.1090/S0002-9939-98-04569-9
MathSciNet review: 1469400
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ and $B$ be centrally closed prime complex Banach algebras with linear involution. If $A$ is semisimple, then any Lie derivation of the skew elements of $A$ is continuous and any Lie isomorphism from the skew elements of $B$ onto the skew elements of $A$ is continuous.


References [Enhancements On Off] (What's this?)

  • 1. K. I. Beidar, W. S. Martindale 3rd, and A. V. Mikhalev, Lie isomorphisms in prime rings with involution, J. Algebra 169 (1994), 304-327. MR 95m:16021
  • 2. N. Dunford and J. T. Schwartz, Linear operators II, Interscience, New York-London, 1963. MR 90g:47001b
  • 3. P. de la Harpe, Classical Banach-Lie algebras and Banach Lie groups of operators in Hilbert space, Lect. Notes in Math., 285, Springer-Verlag, Berlin 1972. MR 57:16372
  • 4. I. N. Herstein, Topics in ring theory, Univ. of Chicago Press, Chicago, 1969. MR 42:6018
  • 5. B. E. Johnson, The uniqueness of the (complete) norm topology, Bull. Amer. Math. Soc. 73 (1967), 537-539. MR 35:2142
  • 6. W. S. Martindale 3rd, Lie isomorphisms of prime rings, Trans. Amer. Math. Soc. 142 (1969), 437-455. MR 40:4308
  • 7. M. Mathieu, Elementary operators on prime $C^*$-algebras I, Math. Ann. 284 (1989), 223-244. MR 90h:46092
  • 8. T. J. Ransford, A short proof of Johnson's uniqueness-of-norm theorem, Bull. London Math. Soc. 21 (1989), 487-488. MR 90g:46069
  • 9. G. A. Swain, Lie derivations of the skew elements of prime rings with involution, J. Algebra 184 (1996), 679-704. MR 97f:16059
  • 10. A. R. Villena, Essentially defined derivations on semisimple Banach algebras, Proc. Edinburgh Math. Soc. (2) 40 (1997), no. 1, 175-179. MR 98a:46057

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46H40, 17B40

Retrieve articles in all journals with MSC (1991): 46H40, 17B40


Additional Information

M. I. Berenguer
Affiliation: Departamento de Análisis Matemático, Facultad de Ciencias, Universidad de Granada, 18071 Granada, Spain

A. R. Villena
Affiliation: Departamento de Análisis Matemático, Facultad de Ciencias, Universidad de Granada, 18071 Granada, Spain
Email: avillena@goliat.ugr.es

DOI: https://doi.org/10.1090/S0002-9939-98-04569-9
Received by editor(s): February 7, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society